Alert archive / Connecticut / Special Weather Statements in 2011
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 3, 2011, 1:39 PM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 1:39 PM EDT (17:39 UTC)
- Expired
- Jul 3, 2011, 2:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Boston radar (KBOX), 107 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
155 WWUS81 KBOX 031739 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 139 PM EDT SUN JUL 3 2011 CTZ002-003-031830- HARTFORD CT-TOLLAND CT- 139 PM EDT SUN JUL 3 2011 AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING. THE THUNDERSTORM WAS OVER EAST WINDSOR...OR ABOUT 5 MILES NORTHWEST OF VERNON...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...ROCKVILLE...MANCHESTER... VERNON...BOLTON...STORRS...HEBRON...COVENTRY AND ANDOVER. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4180 7221 4163 7238 4183 7268 4194 7259 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 11:33 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 3, 11:33 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1133 AM EDT SUN JUL 3 2011 .SYNOPSIS... A WEAK WARM FRONT WILL LIFT INTO SOUTHERN NEW HAMPSHIRE THIS AFTERNOON AND A SLOW MOVING COLD FRONT WILL TRAVERSE THE REGION LATE THIS AFTERNOON AND TONIGHT. THESE WILL BRINGING SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. A SECONDARY COLD FRONT MONDAY MAY PRODUCE AFTERNOON OR EVENING THUNDERSTORMS. HIGH PRESSURE BUILDS INTO THE REGION TUE AND WED BRINGING DRY AND LESS HUMID WEATHER TO THE AREA. ANOTHER COLD FRONT MAY IMPACT SOUTHERN NEW ENGLAND THURSDAY. DRIER AND SEASONABLE WEATHER SHOULD RETURN TO THE REGION FRI AND SAT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ***AREAS OF SHOWERS/THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS THIS AFTERNOON/EARLY EVENING*** 1125 AM UPDATE... SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF SOUTHERN VERMONT AND INTO SOUTHERN NEW HAMPSHIRE AND NORTHERN WORCESTER COUNTY AS OF 1125 AM. THESE WERE WEAKENING AS THE MOVED TO THE EAST AND THEY SHOULD AFFECT HILLSBOROUGH COUNTY NH AND MIDDLESEX COUNTY MA EARLY THIS AFTERNOON. A MORE SIGNIFICANT AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WAS IN EASTERN NY FROM ALBANY SOUTHWESTWARD INTO NORTHERN NJ AND EASTWARD INTO BERKSHIRE COUNTY. SINCE THE UPPER FLOW IS STILL OUT OF THE NORTH NORTHWEST...THIS AREA IS OF MOST CONCERN FOR HAMPDEN COUNTY MA AND HARTFORD COUNTY CT FOR THIS AFTERNOON. PRECIPITABLE WATER VALUES ARE HIGH IN THOSE AREAS...AROUND 1.9 INCHES...INDICATING DEEP MOISTURE CONTENT IN THE ATMOSPHERE. WE WILL CONTINUE TO MONITOR THIS AREA AND ISSUE ANY FLOOD ADVISORIES OR FLASH FLOOD WATCHES IF NEEDED. OTHERWISE...TEMPERATURES HAVE CLIMBED TO THE UPPER 70S IN EASTERN AREAS WHERE A FEW PEEKS OF SUNSHINE HAVE OCCURRED. IT SHOULD MAX OUT AROUND 80 DEGREES. THIS HAS MADE FOR A SURFACE BASED CAPE OF 500-1000 THERE. HAVE CONTINUED THE CHANCE OF SHOWERS AND THUNDERSTORMS IN THE EAST SINCE THEY COULD DEVELOP AT ANY TIME. BUT THE MAIN SYNOPTIC TRIGGERS ARE OUT WEST WHERE THERE IS A WARM FRONT MOVING NORTH AND AN APPROACHING COLD FRONT. WINDS ARE FAIRLY WEAK WITH NOT A LOT OF SHEAR. THUS WE ARE NOT EXPECTING SEVERE THUNDERSTORMS. IT SHOULD BE NOTED THAT BOTH THE GFS AND NAM SHOW HELICITIES INCREASING TO NEAR 300 IN A SMALL AREA OF SE NH AND NE MA LATE THIS AFTERNOON. IT APPEARS TO BE IN ASSOCIATION WITH THE WEAK WARM FRONT LIFTING NORTHWARD AND A BRIEF INCREASE IN 925 MB SW WINDS. NOT ENOUGH INSTABILITY THERE TO BE OF CONCERN FOR SEVERE. HOWEVER WITH ALL THUNDERSTORMS...FREQUENT LIGHTNING IS POSSIBLE. IF PLANNING OUTDOOR ACTIVITIES...PAY CLOSE ATTENTION TO THUNDERSTORMS AND IF THUNDER ROARS GO INDOORS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... TONIGHT...LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE PARTICULARLY ACROSS THE EASTERN ZONES THIS EVENING. MOST OF THIS ACTIVITY SHOULD BE OUT OF THE AREA BY MIDNIGHT. PARTIAL CLEARING IS POSSIBLE...BUT WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE AND WET GROUND IN MANY PLACES...EXPECT AREAS OF FOG TO DEVELOP. SOME OF THE FOG MAY BECOME LOCALLY DENSE SO WILL HAVE TO KEEP AN EYE ON THIS POTENTIAL. LOWS SHOULD GENERALLY REMAIN IN THE 60S. MONDAY ACTUALLY LOOKS TO BE A BIT BETTER FOR DEVELOPING CONVECTION THAN TODAY. THE INSTABILITY LOOKS A BIT BETTER WITH MODELS FORECASTING ANYWHERE FROM 1500 TO 3000 J/KG OF SBCAPE. PWATS DROP CONSIDERABLY SUNDAY EVENING SO HEAVY RAIN IS NOT AS BIG A THREAT. WIND FIELDS ARE STILL FAIRLY WEAK AND THE BETTER DYNAMICS ARE TO THE NORTH SO NOT EXPECTING SEVERE BUT ISOLATED TO SCATTERED THUNDERSTORMS ARE A POSSIBILITY. HAVE GONE WITH SLIGHT CHANCE TO CHANCE POPS. WITH DEWPOINTS IN THE MID TO UPPER 60S AND 850MB TEMPS NEARING 16C EXPECT INDEPENDENCE DAY TO BE A MUGGY SUMMER DAY. HIGH TEMPS SHOULD BE IN THE UPPER 80S MOST LOCATIONS WITH 65 TO 85 PERCENT RELATIVE HUMIDITY FOR MUCH OF THE DAY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... HIGHLIGHTS... * LOW AMPLITUDE TROF OVER THE NORTHEAST THIS PERIOD WILL SUPPORT SEASONABLE TEMPERATURES ACROSS SOUTHERN NEW ENGLAND. * MAINLY DRY WEATHER THIS PERIOD WITH THE GREATEST CHANCE OF SHOWERS AND TSTMS AROUND THE THU TIME-FRAME. MON NIGHT... ANY EARLY EVENING CONVECTION WILL DISSIPATE AND MOVE OFFSHORE BY LATE EVENING GIVEN LACK OF DEEP LAYER SHEAR AND AS BOUNDARY LAYER COOLS. TUESDAY... SHOULD BE A NICE DAY AS SHORT WAVE TROF EXITS EASTERN NEW ENGLAND DURING THE MORNING HOURS WITH SHORT WAVE RIDGING AND MUCH LOWER THETA-E AIRMASS TO FOLLOW FOR THE AFTERNOON. WILL HAVE TO WATCH POSSIBLE MCS TUE NIGHT BUT CURRENT INDICATIONS ARE FOR ANY TSTM COMPLEX TO TRACK ACROSS NORTHERN NEW ENGLAND. WEDNESDAY... DRY WEATHER SHOULD HOLD ON AS MEAN MID LEVEL TROF REMAINS WELL TO THE WEST ACROSS THE GREAT LAKES. SEASONABLY WARM TEMPERATURES EXPECTED. THU... GOOD MODEL AGREEMENT THAT NEXT CHANCE FOR SHOWERS/TSTMS ARRIVES AROUND THE THU TIME-FRAME AS SHORT WAVE TROF AND ATTENDING SURFACE FRONT ENTER SOUTHERN NEW ENGLAND. WARM AND MORE HUMID AIRMASS ADVECTS INTO THE REGION AHEAD OF THE FRONT. FRI/SAT... TREND FOR DRIER AND LESS HUMID WEATHER AS POST FRONTAL AIRMASS OVERSPREADS SOUTHERN NEW ENGLAND BEHIND DEPARTING FRONT THU. HOWEVER THE 00Z OPERATIONAL GFS SUGGEST SHOWERS COULD LINGER INTO FRI AS SFC WAVE DEVELOPMENT DELAYS THE FRONTS DEPARTURE FROM THE REGION UNTIL LATER FRI OR EARLY SAT. ALTHOUGH THE REMAINDER OF THE GUIDANCE INCLUDING THE 12Z GEFS AND ECENS ALL SUGGEST NO FRONTAL WAVE OR A MORE SOUTHWARD FRONTAL POSITION BY FRI. THEREFORE WILL LEAN TOWARD A DRY FORECAST FOR FRI...WHICH IS CONSISTENT WITH OUR PREVIOUS FORECAST. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT THIS AFTERNOON...MEDIUM TO HIGH CONFIDENCE. MAINLY MVFR CONDITIONS EXPECTED IN CLOUD COVER AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE SHOWERS AND STORMS WILL MOVE THROUGH SOUTHERN NH AND CENTRAL MA LATE THIS MORNING AND EARLY AFTERNOON...REACHING THE COASTAL PLAIN IN THE MID TO LATE AFTERNOON. A MORE SIGNIFICANT AREA OF THUNDERSTORMS FROM ALBANY TO NORTHERN NJ WILL MOVE INTO THE BERKSHIRES EARLY THIS AFTERNOON AND MAY THREATEN BAF/CEF/BDL AIRPORTS DURING THE AFTERNOON AND EVENING HOURS...WITH IFR VSBYS CONDITIONS IN VERY HEAVY RAINFALL. TONIGHT...MEDIUM TO HIGH CONFIDENCE. MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS EARLY AND DEVELOPING FOG LATER IN THE EVENING. SOME OF THE FOG COULD BECOME LOCALLY DENSE IN THE TYPICALLY PRONE LOCATIONS. MONDAY...MEDIUM TO HIGH CONFIDENCE. MAINLY VFR. BRIEF PERIOD OF MVFR/IFR POSSIBLE IN AFTN -SHRA/TSRA. KBOS TERMINAL...MEDIUM TO HIGH CONFIDENCE IN VFR CONDITIONS WITH MID CLOUDS THROUGH MID AFTERNOON...LOWERING TO MVFR IN SHOWERS AND TSTMS DURING THE AFTERNOON/EVENING HOURS. BRIEF IFR CONDITIONS ARE POSSIBLE IN HEAVIER SHOWERS AND THUNDERSTORMS. LOW CONFIDENCE IN DEVELOPMENT OF IFR CONDITIONS AFTER 02Z WITH LOW CLOUDS FOG AND SCATTERED TSTMS. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... MONDAY NIGHT...MVFR POSSIBLE IN SCATTERED EVENING SHOWERS AND TSTMS. IMPROVING WEATHER OVERNIGHT WITH VFR POSSIBLE. SOUTHWEST WINDS SHIFT TO NORTHWEST AS COLD FRONT MOVES ACROSS THE AREA. MODERATE TO HIGH CONFIDENCE. TUESDAY-WEDNESDAY...PATCHY IFR IN LATE NIGHT-EARLY MORNING FOG. OTHERWISE VFR. HIGH CONFIDENCE. THURSDAY...FORECAST CONFIDENCE DECREASES WITH ANOTHER COLD FRONT APPROACHING THE REGION. MVFR/IFR POSSIBLE IN SHOWERS/TSTMS. && .MARINE... OVERALL SEAS WILL REMAIN BELOW 5 FEET...THOUGH SEAS NEAR 5 FEET ON THE OUTER WATERS SOUTHEAST OF NANTUCKET FOR AN HOUR OR TWO ON MONDAY. WINDS NEAR SHORE GUST 20 TO 25 KTS FOR A PERIOD THIS AFTERNOON. SHOWERS AND THUNDERSTORMS MAY IMPACT THE WATERS LATE THIS AFTERNOON AND EVENING...THEN AREAS OF FOG WILL DEVELOP OVERNIGHT TONIGHT. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... MONDAY NIGHT...MVFR POSSIBLE IN SCATTERED EVENING SHOWERS AND TSTMS. IMPROVING WEATHER OVERNIGHT WITH VFR POSSIBLE. SOUTHWEST WINDS SHIFT TO NORTHWEST AS COLD FRONT MOVES ACROSS THE AREA. MODERATE TO HIGH CONFIDENCE. TUESDAY-WEDNESDAY...PATCHY IFR IN LATE NIGHT-EARLY MORNING FOG. OTHERWISE VFR. HIGH CONFIDENCE. THURSDAY...FORECAST CONFIDENCE DECREASES WITH ANOTHER COLD FRONT APPROACHING THE REGION. MVFR/IFR POSSIBLE IN SHOWERS/TSTMS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/GAF NEAR TERM...GAF SHORT TERM...RLG/GAF LONG TERM...NOCERA AVIATION...NOCERA/GAF MARINE...NOCERA/RLG/GAF
Hazardous weather outlook, Jul 3, 3:56 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT SUN JUL 3 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-040800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 356 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTHERN NEW ENGLAND TODAY AND THIS EVENING. WHILE A WIDESPREAD SEVERE WEATHER OUTBREAK IS NOT EXPECTED...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WOULD BE ISOLATED STRONG TO DAMAGING WIND GUSTS. THE MAIN CONCERN WILL BE THE POTENTIAL FOR TORRENTIAL RAINFALL AND THE LIKELIHOOD FOR LOCALIZED FLOODING WITH THE STRONGER STORMS. THIS WILL LIKELY REQUIRE THE ISSUANCE OF SHORT FUSED FLOOD ADVISORIES. THERE ALSO IS A LOW PROBABILITY OF MORE SERIOUS ISOLATED POCKETS OF FLASH FLOODING MAINLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-040800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 356 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS MAY RESULT IN ISOLATED STRONG WIND GUSTS LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 10:25 AM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1025 AM EDT SUN JUL 3 2011
MAZ002>004-008-010-NHZ011-015-031515-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN
MA-WESTERN HAMPSHIRE MA-
1025 AM EDT SUN JUL 3 2011
...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN IN SOUTHWEST
NEW HAMPSHIRE AND NORTHERN MASSACHUSETTS...
AT 1020 AM EDT A LINE OF SHOWERS AND THUNDERSTORMS...WITH LOCALLY
HEAVY DOWNPOURS...STRETCHED FROM NEAR BELLOWS FALLS VERMONT
SOUTHWARD TO BRATTLEBORO...AND SOUTHWESTWARD TO CHARLEMONT IN
FRANKLIN COUNTY MASSACHUSETTS. THE LINE WAS MOVING TO THE SOUTHEAST
AT 25 MPH AND WILL BE AFFECTING MUCH OF CHESHIRE COUNTY NEW
HAMPSHIRE...EASTERN FRANKLIN COUNTY AND NORTHERN WORCESTER COUNTY IN
MASSACHUSETTS THROUGH 1130 AM.
* SOME LOCATIONS AFFECTED INCLUDE...KEENE...SWANZEY...WINCHESTER...
GREENFIELD...AND WENDELL...AND ATHOL.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4314 7217 4313 7205 4316 7202 4308 7183
4258 7223 4229 7233 4247 7285 4274 7277
4273 7246 4276 7252 4288 7256 4292 7253
4295 7254 4301 7245 4305 7247 4311 7244
4316 7246 4314 7238 4316 7238 4319 7216
FIELDSpecial weather statement, Jul 3, 11:54 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1154 AM EDT SUN JUL 3 2011
CTZ002-003-MAZ009-011-031645-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA-
1154 AM EDT SUN JUL 3 2011
AT 1148 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS IN WESTERN MASSACHUSETTS
PRODUCING HEAVY RAIN. ONE WAS LOCATED NEAR BLANDFORD AND A SECOND
WAS NEAR SOUTHWICK. THE SHOWERS AND THUNDERSTORMS WERE MOVING
SOUTHEAST TOWARD CONNECTICUT AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BLANDFORD...TOLLAND...
GRANVILLE...SOUTHWICK...GRANBY...WINDSOR LOCKS...WINDSOR...WEST
HARTFORD...SUFFIELD...SOUTH WINDSOR...SIMSBURY...ROCKVILLE...
HARTFORD...ENFIELD...ELLINGTON...EAST WINDSOR...EAST GRANBY AND
BLOOMFIELD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4215 7304 4218 7303 4224 7293 4186 7239
4171 7272 4194 7291 4197 7290 4197 7293
4215 7308
WTBSpecial weather statement, Jul 3, 1:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 139 PM EDT SUN JUL 3 2011 CTZ002-003-031830- HARTFORD CT-TOLLAND CT- 139 PM EDT SUN JUL 3 2011 AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING. THE THUNDERSTORM WAS OVER EAST WINDSOR...OR ABOUT 5 MILES NORTHWEST OF VERNON...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...ROCKVILLE...MANCHESTER... VERNON...BOLTON...STORRS...HEBRON...COVENTRY AND ANDOVER. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4180 7221 4163 7238 4183 7268 4194 7259
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:25 AM EDT | Special Weather Statement | BOX | Franklin | 50 min |
| Jul 3, 3:33 PM EDT | Special Weather Statement | BOX | Bristol | 57 min |
| Jul 3, 2:42 PM EDT | Special Weather Statement | BOX | Kent | 63 min |
| Jul 3, 3:22 PM EDT | Special Weather Statement | BOX | Bristol | 53 min |
| Jul 3, 11:54 AM EDT | Special Weather Statement | BOX | 51 min |
Nearby
Special Weather Statements in Connecticut, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.